MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; WIRE GUIDE CATHETER
Catalog Number AW-16402
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "when the guide wire was removed after insertion, it was difficult to remove.The needle was withdrawn together with the guide wire in full but it was observed unraveled at the end of the guide wire.There was no patient harm or heath consequences reported.".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer provided two photos for analysis.The complaint of a broken guidewire at the end was able to be confirmed through the customer provided images.However, no needle was shown in the photos.The customer also returned one guidewire for evaluation.The introducer needle from the reported event was not returned.Visual examination revealed the guidewire was unraveled from the middle of the body and the core wire split into two pieces.Both ends of the core wire were still connected to the proximal and distal welds respectively.Kinking and bending were observed towards the distal end and the j-bend was misshapen.Microscopic examination of the guidewire confirmed the core wire was broken in the middle of the guidewire body.The proximal separation point was extruding out of the coil wire and the distal separation point remained within the coil wire.The kink in the guidewire measured 616mm, from the proximal end.The first portion of the guidewire core wire measured 667mm.The second portion of the core wire was still connected to the distal weld and measured 14mm.Adding both portions of the core wire resulted in a total length of 681mm , which is within the specifications of 677.8mm - 687.4mm per guidewire product drawing.The outer diameter of the guidewire measured 0.44mm which is within the outer diameter specification of 0.432mm - 0.457mm per guidewire product drawing.Dimensional inspection of the needle could not be performed as it was not returned and is not a component included in the reported finished good.Functional inspection could not be performed due to the damage to the returned guidewire and without the needle returned for analysis.A device history record review was performed, and no relevant findings were identified.A review of the bill of materials (bom) for the reported finished good (aw-16402) revealed that a needle is not included in the kit.It is unknown whether the customer was using a teleflex needle from a different finished good or a non-teleflex needle.The instructions for use (ifu) provided with this product warns the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the customer report of an unraveled guidewire was confirmed through examination of the returned sample.The guidewire coil wire was unraveled in the middle of the body due to a separation of the core wire.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.0 lbf or 8.9n.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, the appearance of the damage is consistent with unintentional user error.However, without the reported needle returned for evaluation, the probable cause of the guidewire and needle resistance could not be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW SPRING WIRE GUIDE COMPONENT
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21311071
Report Number9680794-2025-00082
Device Sequence Number21051932
Product Code DQX
UDI-Device Identifier10801902122541
UDI-Public(01)10801902122541(11)240125(17)281231(10)14F24A0152(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAW-16402
Device Lot Number14F24A0152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown